This forum is for questions and support regarding ovarian cancer issues, such as: Biopsy, Chemotherapy, Clinical Trials, Genetics, Hysterectomy, Immunotherapy, Ovarian Cancer Types, Radiation Therapy, Risk Factors, Screening, Staging, Surgery.
While getting my chemotherapy infusion yesterday, I had a severe allergic reaction to the Carboplatin that I have been using for over 2 years. I wonder if anyone else out there has had this happen and what drug has been substituted for them and what success it has given them in their treatment.
I am currently also getting Taxotere in my chemo. Used Taxol for a while, but the side effects were getting too severe. My CA125 has been coming down very nicely, and I am in the "home stretch".
Can Taxotere be used by itself?
Carboplatin allergic reactions are common in people who have received more than 6 cycles of carbo. it seems to occur at cycle 8 or 9. It is possible to re challenge to platin with a slow infusion over 24 hours. This is usually done with the supervision of an allergist.
It is reasonable to continue on with taxol or taxotere by itself
Hi Jan, if you look over the patient-patient side I just posted this topic regarding my Mom. She is on her first recurrence for ovca 3c and just had her 2nd treatment of the same drugs as her first (carbo/taxotere). Her first treatment went fine and the 2nd had a sever reaction to carbo. Seems like many women receiving this drug the 2nd or more times around their bodies just start to reject it. My Mom is going to continue receiving taxotere as a single agent in conjuction with her clinical trial for antibodies that she's been on before her recurrence when her ca-125 just started to rise 5 points or so a month.
I know there is also a lady on the forum that has the exact same situation and her doctor recommended topotecan.
Good Luck and let us know what your doctors plan is.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.